About differentiability of order one of quasiconvex functions onR n

  • J. P. Crouzeix
Contributed Papers


This paper is devoted to the study of the different kinds of differentiability of quasiconvex functions onR n . For these functions, we show that Gâteaux-differentiability and Fréchet-differentiability are equivalent; we study the properties of the directional derivatives; and we show that if, for a quasiconvex function, the directional derivatives atx are all finite and two-sided, the function is differentiable atx.

Key Words

Quasiconvex functions Fréchet-differentiability Gâteau-differentiability quasidifferentiability generalized convexity 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Newman, P.,Some Properties of Concave Functions, Journal of Economic Theory, Vol. 1, pp. 291–314, 1969.Google Scholar
  2. 2.
    Crouzeix, J. P.,Conditions for Convexity of Convex Functions, Mathematics of Operations Research, Vol. 5, pp. 120–125, 1980.Google Scholar
  3. 3.
    Rockafellar, R. T.,Convex Analysis, Princeton University Press, Princeton, New Jersey, 1970.Google Scholar
  4. 4.
    Crouzeix, J. P.,Contribution à l'Etude des Fonctions Quasiconvexes, Université de Clermont 2, Thèse de Docteur des Sciences, 1977.Google Scholar
  5. 5.
    Pshenichnyi, B. N.,Necessary Conditions for an Extremum, Marcel Dekker, New York, New York, 1971.Google Scholar
  6. 6.
    Borwein, J. M.,Fractional Programming without Differentiability, Mathematical Programming, Vol. 11, pp. 283–290, 1976.Google Scholar

Copyright information

© Plenum Publishing Corporation 1982

Authors and Affiliations

  • J. P. Crouzeix
    • 1
  1. 1.Department de Mathématiques AppliquéesUniversité de Clermont 2AubièreFrance

Personalised recommendations